Alert archive / New Mexico / Wind Advisories in 2018
Wind Advisory 47, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 22, 2018, 1:45 AM MST. It took effect at Nov 22, 2018, 5:00 PM MST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2018, 1:45 AM MST (08:45 UTC)
- In effect from
- Nov 22, 2018, 5:00 PM MST
- Expired
- Nov 23, 2018, 10:12 AM MST
- In force
- 17 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
147 WWUS75 KABQ 220845 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 145 AM MST Thu Nov 22 2018 ...STRONG WEST TO NORTHWEST WINDS TO IMPACT THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS LATE THIS AFTERNOON THROUGH MIDDAY FRIDAY... NMZ512>515-521-523-526-528-529-533-539-222200- /O.NEW.KABQ.WI.Y.0047.181123T0000Z-181123T1900Z/ West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains- Central Highlands-South Central Mountains-Far Northeast Highlands- Northeast Highlands-Guadalupe County-Eastern Lincoln County- 145 AM MST Thu Nov 22 2018 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON MST FRIDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 5 PM this afternoon to noon MST Friday. * LOCATION...Sangre de Cristo, Sandia and Manzano, and the South Central Mountains, Far Northeast and Northeast Highlands, Guadalupe and Eastern Lincoln County. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Winds will begin to increase late this afternoon over the Sangre de Cristo Mountains, then strengthen as they spread southward to the South Central Mountains and eastward over the advisory area tonight. Winds are expected to diminish by midday Friday over most of the advisory area. * VISIBILITY...No significant visibility reductions are expected. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways including Interstate 25 from Glorieta to Raton should be alert for sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
4 follow-up statements
516 WWUS75 KABQ 222138 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 238 PM MST Thu Nov 22 2018 ...STRONG WEST TO NORTHWEST WINDS TO IMPACT THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS LATE THIS EVENING THROUGH FRIDAY AFTERNOON... NMZ512-528-222245- /O.CAN.KABQ.WI.Y.0047.181123T0000Z-181123T1900Z/ West Slopes Sangre de Cristo Mountains-Far Northeast Highlands- 238 PM MST Thu Nov 22 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Winds are no longer expected to reach advisory level for the west slopes of the Sangre de Cristo Mountains and Far Northeast Highlands. $$ NMZ513>515-230700- /O.EXT.KABQ.WI.Y.0047.181123T0300Z-181123T2100Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 238 PM MST Thu Nov 22 2018 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST FRIDAY... * LOCATION...East slopes and elevations above 9500 feet in the Sangre de Cristo Mountains. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Winds will begin to increase late this evening over the Sangre de Cristo Mountains, then strengthen overnight. Winds are expected to lessen by Friday afternoon. * VISIBILITY...Locally reduced visibility in areas of blowing snow. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways including Interstate 25 from Glorieta to Raton should be alert for sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ521-523-526-529-533-539-230700- /O.EXT.KABQ.WI.Y.0047.181123T0300Z-181123T2100Z/ Sandia/Manzano Mountains-Central Highlands- South Central Mountains-Northeast Highlands-Guadalupe County- Eastern Lincoln County- 238 PM MST Thu Nov 22 2018 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 2 PM MST FRIDAY... * LOCATION...Sandia and Manzano, and the South Central Mountains, Guadalupe and Eastern Lincoln County. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Winds will begin to increase this evening strengthening overnight. Winds are expected to lessen over most of the advisory area by Friday afternoon. * VISIBILITY...No significant visibility reductions are expected. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways should be alert to sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
492 WWUS75 KABQ 230621 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1121 PM MST Thu Nov 22 2018 ...STRONG WEST TO NORTHWEST WINDS TO IMPACT THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS THROUGH FRIDAY AFTERNOON... NMZ528-231300- /O.NEW.KABQ.HW.W.0015.181123T0621Z-181123T2100Z/ Far Northeast Highlands- 1121 PM MST Thu Nov 22 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST FRIDAY... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect until 2 PM MST Friday. * LOCATION...Far Northeast Highlands, including Raton. * WINDS...West to northwest 25 to 45 mph with gusts to around 60 mph. * TIMING...Strong to damaging winds will continue through midday Friday before tapering off. * VISIBILITY...No widespread significant reductions. * LOCAL IMPACTS...Extremely hazardous driving conditions can be expected along the Interstate 25 corridor, especially for motorists in high profile vehicles who should consider delaying travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ527-231300- /O.EXA.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/ Raton Ridge/Johnson Mesa- 1121 PM MST Thu Nov 22 2018 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST FRIDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 2 PM MST Friday. * LOCATION...Raton Ridge and Johnson Mesa. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Winds will be increasing during the overnight hours then diminish by Friday afternoon. * VISIBILITY...No widespread significant reductions in visibility expected. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways including Interstate 25 should be alert for sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ513>515-231300- /O.CON.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 1121 PM MST Thu Nov 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY... * LOCATION...Sangre de Cristo mountains. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Strong winds will persist during the overnight and early Friday morning before diminishing by Friday afternoon. * VISIBILITY...Locally reduced visibility in areas of blowing snow. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways should be alert for sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ521-523-526-529-533-539-231300- /O.CON.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/ Sandia/Manzano Mountains-Central Highlands- South Central Mountains-Northeast Highlands-Guadalupe County- Eastern Lincoln County- 1121 PM MST Thu Nov 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY... * LOCATION...Sandia and Manzano and the South Central Mountains, Central Highlands and Guadalupe and Eastern Lincoln Counties. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Strong winds will persist during the overnight hours then lessen over most of the advisory area by Friday afternoon. * VISIBILITY...No significant visibility reductions are expected. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways should be alert to sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
558 WWUS75 KABQ 231036 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 336 AM MST Fri Nov 23 2018 ...STRONG WEST TO NORTHWEST WINDS TO IMPACT THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS THROUGH FRIDAY AFTERNOON... NMZ528-231900- /O.CON.KABQ.HW.W.0015.000000T0000Z-181123T2100Z/ Far Northeast Highlands- 336 AM MST Fri Nov 23 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * LOCATION...Far Northeast Highlands, including Raton. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Strong to damaging winds will continue through midday today before tapering off. * VISIBILITY...No widespread significant visibility reductions expected. * LOCAL IMPACTS...Hazardous driving conditions can be expected along the Interstate 25 corridor, especially for motorists in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ522-231900- /O.EXA.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/ Estancia Valley- 336 AM MST Fri Nov 23 2018 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 2 PM MST this afternoon. * LOCATION...Estancia Valley. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Strong winds will persist this morning before diminishing this afternoon. * VISIBILITY...No widespread significant visibility reductions expected. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways should be alert for sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ513>515-527-231900- /O.CON.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- 336 AM MST Fri Nov 23 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * LOCATION...Sangre de Cristo mountains. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Strong winds will persist this morning before diminishing somewhat during the afternoon. * VISIBILITY...No widespread significant visibility reductions expected. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways should be alert for sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ521-523-526-529-533-539-231900- /O.CON.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/ Sandia/Manzano Mountains-Central Highlands- South Central Mountains-Northeast Highlands-Guadalupe County- Eastern Lincoln County- 336 AM MST Fri Nov 23 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * LOCATION...Sandia and Manzano and the South Central Mountains, Northeast and Central Highlands, Guadalupe and Eastern Lincoln Counties. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Strong winds will persist through the morning before diminishing in the afternoon. * VISIBILITY...No widespread significant visibility reductions are expected. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways should be alert to sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
928 WWUS75 KABQ 231712 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1012 AM MST Fri Nov 23 2018 NMZ528-231815- /O.CAN.KABQ.HW.W.0015.000000T0000Z-181123T2100Z/ Far Northeast Highlands- 1012 AM MST Fri Nov 23 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Albuquerque has cancelled the High Wind Warning. Winds have diminished below hazardous speeds, and thus the high wind warning has been cancelled. Some occasional gusts will be possible through the early afternoon, but overall wind speeds are expected to remain moderate. $$ NMZ513>515-521>523-526-527-529-533-539-231815- /O.CAN.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains- Estancia Valley-Central Highlands-South Central Mountains- Raton Ridge/Johnson Mesa-Northeast Highlands-Guadalupe County- Eastern Lincoln County- 1012 AM MST Fri Nov 23 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Winds have diminished below hazardous speeds, and thus the wind advisory has been cancelled. Some occasional gusts will be possible through the early afternoon, but overall wind speeds are expected to remain moderate. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 21, 10:55 PM MST, 2 hours 50 minutes earlier.
Area forecast discussion, Nov 21, 10:55 PM MST, 2 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1055 PM MST Wed Nov 21 2018 .AVIATION... 06Z TAF CYCLE VFR next 24 hours. An approaching upper-level trough will result in increasing mid and high clouds overnight along with increasing southwest winds, mainly east of the central mountain chain, on Thanksgiving Day. Sct low elevation rain with snow above about 7000 feet expected over northern NM Thursday evening. Areas of MVFR/IFR cigs/vsbys along with mountain obscurations likely between 23/00Z-23/06Z Friday. Associated sfc cold front will move from west to east through wrn NM during the evening while the front moves through the ern plains after midnight. 33 && .PREV DISCUSSION...306 PM MST Wed Nov 21 2018... .SYNOPSIS... The next weather system will move across northern New Mexico on Thanksgiving Day with a chance for rain and high terrain snow showers. A couple inches of snow are possible along west facing slopes of far northern New Mexico Thursday night. Winds will also increase over the state Thursday and Friday as the storm system passes through the area. The next weather maker will arrive on Saturday and bring much colder air, stronger northwest winds, and some high elevation snow to far northern New Mexico. A few areas along the central mountain chain may see wind gusts in excess of 50 mph Friday night and Saturday. Much colder air will return in the wake of this system Sunday and Monday. && .DISCUSSION... Spectacular travel weather is in place today across NM with light winds, clear skies, and mild temperatures. Ridge top winds will begin increasing tonight ahead of the next storm system for Thanksgiving. Stronger winds aloft will usher in thick high clouds over the entire area on Thanksgiving. Surface winds will increase through the day as a lee side surface low deepens in response to a 145 kt upper jet arriving from the west. Temps will be above normal however winds and cloud cover will make it feel cooler than today. Enough moisture and lift will be present to the north of the upper jet axis to support rain and high terrain snow over northern NM by Thursday evening. West facing slopes will have the potential to pick up a quick 1 to 3". Winds will turn northwest behind this system and keep speeds elevated for much of the night, especially along east slopes of the central mt chain. Wind advisory speeds are likely in the area from around Mora to Rowe Mesa, Clines Corners, Vaughn, and eastern Lincoln County Thursday night and Friday. Otherwise a sunny and mild day is in store for NM on Friday. The next system will eject quickly southeast through the northern Rockies Saturday. Strong northwest winds will spread over NM as a cold front plows through the area. A surface low will deepen to near 992mb around Clayton while 700-500mb layer winds near 50 kt move overhead. East slope areas will be favored for isolated high wind speeds Friday night and Saturday. An area of wind advisories is expected in surrounding areas of central and eastern NM as well. This system continues to trend drier and farther north so snowfall will be very limited to higher peaks near the CO border. Colder air and very low humidity will settle back into the area Sunday and Monday. Guyer && .FIRE WEATHER... ...STRONG NORTHWEST WINDS LIKELY THURSDAY NIGHT INTO FRIDAY AND AGAIN SATURDAY AFTERNOON AND SATURDAY NIGHT... Poor ventilation improves to fair Thanksgiving with pockets of poor hanging on for valleys and lower elevations. An upper ridge over the area today will move off to the east as the next quick moving weather disturbance moves in late Thanksgiving. This will bring some light wetting precip. to the Four Corners and northern mtns with light snow accums at higher elevations. The main fire weather concerns will be increasing winds and low MinRH in the upper teens for northeast NM Thanksgiving afternoon. The main trough axis passes over NM Thanksgiving night into Fri morning, and this will be when NW winds really strengthen over the central highlands peaking 25-30kts with gusts up to 40-45kts at Clines Corners. Winds subside for most of the area through the day Fri, though remaining strong for the east-central highlands for much of the day. Ventilation will be fair to excellent Fri and Sat. The next stronger weather disturbance arrives early Sat bringing even stronger NW winds to much of the state. Conditions calm Sun with a backdoor front through eastern NM. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 42
Hazardous weather outlook, Nov 21, 4:02 AM MST, 21 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 402 AM MST Wed Nov 21 2018 NMZ501>540-221200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 402 AM MST Wed Nov 21 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Light to moderate snowfall is expected across the northern mountains Thursday afternoon and Thursday night. A storm system will cross far northern New Mexico Saturday and Saturday night, bringing light snow to northern portions of the state. Strong north to northwest winds Saturday will gust up to 50 to 60 mph east of the central mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 28
Nearby
Wind Advisories in New Mexico, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.